Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 445, NWS Tulsa, OK

September 16, 2025Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 16, 2025, 4:36 PM CDT for Ottawa County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2025, 4:36 PM CDT (21:36 UTC)
Expired
Sep 16, 2025, 4:58 PM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS54 KTSA 162136
SVRTSA
OKC115-162215-
/O.NEW.KTSA.SV.W.0445.250916T2136Z-250916T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
436 PM CDT Tue Sep 16 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Ottawa County in northeastern Oklahoma...

* Until 515 PM CDT.

* At 436 PM CDT, a severe thunderstorm was located near Quapaw, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Commerce...                       Picher...
  Cardin...                         Quapaw...
  Miami...                          

This includes Interstate 44 between mile markers 308 and 316.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3688 9473 3684 9494 3700 9495 3700 9475
TIME...MOT...LOC 2136Z 078DEG 4KT 3692 9481 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mejia
1 follow-up statement
031 
WWUS54 KTSA 162158
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
458 PM CDT Tue Sep 16 2025

OKC115-162208-
/O.CAN.KTSA.SV.W.0445.000000T0000Z-250916T2215Z/
Ottawa OK-
458 PM CDT Tue Sep 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTAWA COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3688 9473 3684 9494 3700 9495 3700 9475
TIME...MOT...LOC 2156Z 078DEG 4KT 3691 9484 

$$

Mejia

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 12:35 PM CDT, 4 hours 1 minute earlier. Its key messages:

  • Issued at 1140 AM CDT Tue Sep 16 2025
  • Above average temperatures continue today and Wednesday with low to medium /10-40 percent/ shower/storm chances each afternoon.
  • Weak frontal boundary moves in late Wednesday through the end of the week bringing increasing rain chances and slightly cooler temperatures
  • At least low shower and storm chances linger into the weekend as various disturbances move nearby the local region.
Area forecast discussion, Sep 16, 12:35 PM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1235 PM CDT Tue Sep 16 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1140 AM CDT Tue Sep 16 2025

 - Above average temperatures continue today and Wednesday with
   low to medium /10-40 percent/ shower/storm chances each
   afternoon.

-  Weak frontal boundary moves in late Wednesday through the end
   of the week bringing increasing rain chances and slightly
   cooler temperatures

 - At least low shower and storm chances linger into the weekend
   as various disturbances move nearby the local region.

&&

.SHORT TERM...
(Through tonight)
Issued at 1140 AM CDT Tue Sep 16 2025

Similar to previous days, increasing coverage of showers and
storms is expected this afternoon. Better coverage is forecast
across western Arkansas, but the whole area will see chances for
isolated convection during the afternoon hours today. Severe
chances remain low, but a couple of strong storms could occur,
with gusty downburst winds and brief heavy downpours. Temperatures
this afternoon will also be similar to previous days, with highs
topping out in the low to mid 90s across the region. Persistence
continues this evening and overnight, with diminishing rain
chances after sunset and mild overnight lows in the mid 60s to
lower 70s.

Bowlan

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1140 AM CDT Tue Sep 16 2025

A bit of a pattern change begins on Wednesday as a broad upper
low begins to drop south over the Northern and Central Plains and
become "cutoff" from the main jet activity to the north in
Canada. This low will meander over the Plains for the next several
days and force a weak cold front into the region by late
Wednesday into Thursday as a wave rotates around the parent upper
low. Temperatures and rain chances are expected to be similar on
Wednesday afternoon as has been the case for the past several
days, with a possible uptick in chances near the OK/KS border as
the frontal boundary approaches.

More widespread convection is expected to spread from north to
south from late Wednesday night through Thursday night as the
influence of the surface boundary and upper level disturbance
becomes more focused over the area. Thursday looks to be the
coolest day of the week as more cloud cover and precip will be
noted throughout the day. Highs will likely stay in the low to mid
80s during the afternoon, with some 70s possible where rain
lingers for much of the day. The weak front/outflow will
gradually wash out/lose definition by Friday, though continued
cloud cover and at least scattered rain chances will help keep
temps slightly cooler but still near to above normal for mid
September.

Unsettled weather continues through the weekend as upper level
troughing remains in the vicinity and plentiful moisture remains
entrenched through the Southern Plains. It won't rain at all
times, but at least low chances for showers and storms are
forecast everyday through the period. Guidance has come into
better agreement with a more notable storm system and potentially
stronger cold front affecting the area early next week, but timing
and evolution remain in flux at this range.

Bowlan

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Tue Sep 16 2025

Isolated to widely scattered convection is forecast again this
afternoon into early evening for the CWA, with the greater
potential across northwest Arkansas. Thus, will continue with
Prob30 groups for timing for northwest Arkansas TAF sites and hold
off on mentioning in eastern Oklahoma TAF sites due to uncertainty
of coverage impacting any one terminal. Gusty to locally strong
winds and a brief heavy rain threat are possible within any
thunderstorm development. Additional shower/storm chances return
at the end of the period with higher chances just outside this
period. Cloud cover through the period should remain mostly
scattered/broken high clouds with periods of mid clouds this
afternoon. Early morning Wednesday a period of IFR/MVFR visibility
looks to again develop for KFYV and KBVO, and have added tempo
groups for timing. Otherwise, VFR conditions are forecast for the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  69  84 /  20  20  30  50
FSM   70  94  69  90 /  20  20  10  30
MLC   67  93  68  89 /  20  20  10  50
BVO   64  90  65  84 /  20  20  40  60
FYV   64  91  64  87 /  20  20  10  40
BYV   65  91  65  87 /  20  20  10  40
MKO   67  92  68  87 /  20  20  20  40
MIO   66  91  66  84 /  20  20  30  50
F10   67  92  67  87 /  20  20  20  50
HHW   68  91  68  90 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...20
Hazardous weather outlook, Sep 16, 12:45 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CDT Tue Sep 16 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CDT Tue Sep 16 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...This Morning West of Highway 75...This Afternoon Elsewhere.

DISCUSSION...
Additional isolated to scattered thunderstorms will develop
across eastern Oklahoma and western Arkansas mid to late afternoon
and continue into early evening. Organized severe weather is not
expected, but the strongest storms will be capable of producing
gusty winds and brief heavy downpours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Multiple rounds of showers and thunderstorms are expected through
the remainder of the work week, through the weekend and into early
next week, as an upper level trough lingers across the central
United States. Although a very low chance of severe weather will
exist at times, heavy rain and localized flooding potential
currently looks to be a bigger threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 16, 4:11 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 PM CDT Tue Sep 16 2025

OKZ058-162145-
Ottawa OK-
411 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 445 PM CDT...

At 411 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Quapaw, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Picher...                         Cardin...
Peoria...                         Commerce...
Ottawa...                         Quapaw...
Miami...                          Treece...
Baxter Springs...

This includes Interstate 44 between mile markers 304 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3683 9464 3679 9492 3700 9492 3700 9463
TIME...MOT...LOC 2111Z 091DEG 5KT 3693 9473

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, Sep 16, 4:19 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT Tue Sep 16 2025

ARZ002-162145-
Carroll AR-
419 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL COUNTY
THROUGH 445 PM CDT...

At 418 PM CDT, Doppler radar indicated a strong thunderstorm near
Eureka Springs, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Berryville...                     Beaver...
Grandview...                      Oak Hill...
Eureka Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 9356 3630 9373 3630 9379 3631 9380
      3640 9387 3644 9387 3650 9373 3650 9366
TIME...MOT...LOC 2118Z 056DEG 17KT 3641 9370

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Sep 16, 4:22 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
422 PM CDT Tue Sep 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             1 W Grandview           36.44N 93.65W
09/16/2025  E0.75 Inch       Carroll            AR   Public

            Report from mPING: Dime (0.75 in.).

&&

Mejia
Special weather statement, Sep 16, 4:29 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Tue Sep 16 2025

ARZ029-OKZ072-076-162200-
Sebastian AR-Sequoyah OK-Le Flore OK-
429 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES THROUGH 500
PM CDT...

At 429 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Bonanza, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Scullyville...                    Hackett...
Arkoma...                         Huntington...
Witcherville...                   Pocola...
Braden...                         Spiro...
Mill Creek...                     Rye Hill...
Barling...                        Bonanza...
Jenson...                         Excelsior...
Fort Smith Regional Airport...    Rock Island...
Jenny Lind...                     Midland...
Fort Smith...                     Greenwood...

This includes Interstate 540 between mile markers 9 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 9453 3534 9427 3508 9426 3511 9447
      3520 9467
TIME...MOT...LOC 2129Z 013DEG 8KT 3529 9441

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, Sep 16, 4:33 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
433 PM CDT Tue Sep 16 2025

OKZ058-162200-
Ottawa OK-
433 PM CDT Tue Sep 16 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OTTAWA COUNTY THROUGH
500 PM CDT...

At 432 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms near Quapaw. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Picher...                         Cardin...
Commerce...                       Narcissa...
Ottawa...                         Quapaw...
Miami...                          Treece...
Baxter Springs...

This includes Interstate 44 between mile markers 304 and 317.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3685 9470 3677 9500 3700 9499 3700 9472
TIME...MOT...LOC 2132Z 078DEG 4KT 3692 9481

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mejia
Special weather statement, Sep 16, 4:34 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CDT Tue Sep 16 2025

ARZ011-162200-
Madison AR-
434 PM CDT Tue Sep 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 500 PM CDT...

At 434 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Upper Buffalo Wilderness Area, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Red Star...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3586 9352
      3587 9363 3600 9363 3601 9345 3597 9345
TIME...MOT...LOC 2134Z 354DEG 7KT 3595 9352

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:11 PM CDTSpecial Weather StatementTSAOttawa34 min
Sep 16, 4:33 PM CDTSpecial Weather StatementTSAOttawa27 min
Sep 16, 5:00 PM CDTSpecial Weather StatementTSAOttawa30 min
Sep 16, 5:21 PM CDTSevere Thunderstorm WarningTSAOttawa24 min
Sep 16, 5:42 PM CDTSpecial Weather StatementTSAOttawa18 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.